Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2018, 1:29 PM CDT for Montgomery County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 1:29 PM CDT (18:29 UTC)
- Expired
- Sep 6, 2018, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS54 KOHX 061829
SVROHX
TNC125-061915-
/O.NEW.KOHX.SV.W.0166.180906T1829Z-180906T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
129 PM CDT THU SEP 6 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Montgomery County in Middle Tennessee...
* Until 215 PM CDT.
* At 128 PM CDT, a severe thunderstorm was located near Clarksville,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clarksville.
This includes Interstate 24 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8713 3661 8712 3658 8713 3657 8713
3656 8714 3655 8713 3643 8715 3642 8715
3642 8716 3643 8717 3642 8718 3643 8740
3664 8746 3664 8711
TIME...MOT...LOC 1828Z 184DEG 20KT 3648 8729
HAIL...<.75IN
WIND...60MPH
$$
Whitehead2 follow-up statements
116 WWUS54 KOHX 061851 SVSOHX Severe Weather Statement National Weather Service Nashville TN 151 PM CDT THU SEP 6 2018 TNC125-061915- /O.CON.KOHX.SV.W.0166.000000T0000Z-180906T1915Z/ Montgomery TN- 151 PM CDT THU SEP 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR NORTHEASTERN MONTGOMERY COUNTY... At 151 PM CDT, a severe thunderstorm was located near Oak Grove, moving north at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Clarksville. This includes Interstate 24 between mile markers 1 and 11. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3652 8718 3650 8742 3664 8746 3664 8714 TIME...MOT...LOC 1851Z 175DEG 29KT 3667 8731 HAIL...<.75IN WIND...60MPH $$ Whitehead
162
WWUS54 KOHX 061906
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
206 PM CDT THU SEP 6 2018
TNC125-061915-
/O.EXP.KOHX.SV.W.0166.000000T0000Z-180906T1915Z/
Montgomery TN-
206 PM CDT THU SEP 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3652 8718 3650 8742 3664 8746 3664 8714
TIME...MOT...LOC 1905Z 184DEG 20KT 3674 8730
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:06 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 6, 1:06 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 106 PM CDT Thu Sep 6 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers are developing this morning across the area. Expect an increase in coverage as the afternoon goes on. A few storms could become strong with gusty winds and periods of heavy rainfall. Even with the increase in cloud cover this afternoon I've decided to increase forecast highs a couple of degrees today as many places have reached or are within a degree of the previously forecast high temps. The remainder of the forecast looks on track. Precip coverage should decrease around sunset this evening. && .AVIATION... 18Z TAF DISCUSSION. Scattered thunderstorms may impact TAF sites this afternoon. Some storms could be strong with gusty winds and heavy rainfall that could reduce visibilities if right over a TAF site. Broken cu around 4000 feet will persist throughout the afternoon. Activity is expected to diminish around sunset. Winds will be calm this evening and provide decent conditions for early morning fog development on Friday. Winds will be mainly out of the south throughout the forecast period, with the exception of gust fronts temporarily bringing gusty winds from other directions this afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......11
Hazardous weather outlook, Sep 6, 1:09 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 109 PM CDT Thu Sep 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 109 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms will be possible this afternoon across Middle Tennessee. The main threat will be gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 11
In the hours before
Special weather statement, Sep 6, 12:21 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018
TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...
At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.
LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
3608 8653 3608 8654 3609 8655 3607 8655
3606 8656 3604 8656 3603 8659 3600 8662
3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669
WhiteheadSpecial weather statement, Sep 6, 12:50 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
1250 PM CDT THU SEP 6 2018
TNZ007-026-027-061815-
Robertson TN-Davidson TN-Cheatham TN-
1250 PM CDT THU SEP 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 115
PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Joelton, Pleasant
View and Beaman Park.
LAT...LON 3646 8678 3618 8688 3618 8702 3643 8715
3644 8715
TIME...MOT...LOC 1749Z 170DEG 15KT 3624 8696
WhiteheadSpecial weather statement, Sep 6, 1:22 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Nashville TN 122 PM CDT THU SEP 6 2018 TNZ006-007-026-061900- Robertson TN-Cheatham TN-Montgomery TN- 122 PM CDT THU SEP 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY...NORTHWESTERN CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 200 PM CDT... At 121 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Coopertown to 9 miles south of Clarksville. Movement was north at 25 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Springfield, Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill and Cunningham. LAT...LON 3664 8693 3664 8745 3639 8741 3639 8692 TIME...MOT...LOC 1821Z 184DEG 20KT 3645 8695 3642 8734 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:21 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Sep 6, 12:50 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Sep 6, 1:22 PM CDT | Special Weather Statement | OHX | Montgomery | 38 min |
| Sep 6, 1:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Sep 6, 4:06 PM CDT | Special Weather Statement | OHX | Putnam, White | 24 min |
| Sep 6, 4:31 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Sep 6, 4:33 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| Sep 6, 4:44 PM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| Sep 6, 5:20 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.